MAUDE Adverse Event Report: COVIDIEN SURGICAL HUGO¿ RAS SYSTEM; MODULAR ELECTROMECHANICAL SURGICAL SYSTEM

COVIDIEN SURGICAL HUGO¿ RAS SYSTEM; MODULAR ELECTROMECHANICAL SURGICAL SYSTEM
Model Number MRASI0001
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Intermittent Communication Failure (4038)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that pre-operatively during docking, the monopolar curved shears(mcs) failed to attach to the instrument drive unit(idu), resulting in an error message stating "instrument error" immediately after insertion.The mcs was inserted three times, each time followed by the same error, and the system did not recognize the mcs.The sterile interface module(sim) was also reattached, but the error persisted.A new instrument was used, which operated properly.It took 10 minutes to resolve the issue.There was no patient involvement.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H2) additional information: d9, h10 h3) device evaluation: medtronic led an evaluation of the reported monopolar curved shears and the associated device logs.Visual inspection of the returned monopolar curved shears noted no corrosion on the electrical contacts.There was no damage noted to the jaws or of the drive cables.Functionally, the jaws were manipulated into multiple position in order to inspect the cables.The jaws were able to achieve each position fully with no difficulty.Electrical testing was performed and the monopolar curved shears were read with no observed failures.Evaluation of the logs indicated several instances of the instrument read / write sequence failing on the monopolar curved shears and sterile interface module (sim).This triggered an error code for 'greater than 60 seconds without instrument communication', which reports an error message stating, "caution: instrument error.Detach instrument; clean and dry attachment contact surfaces.If error persists, discard instrument.".And an error code was triggered for 'no attached instrument - motion limits', which reports an error message stating, "insertion disabled.If docked, attach supported instrument.If draping/un-docked, open port latch to move instrument drive unit.".When these errors occur, the instrument drive unit (idu) cannot be inserted due to no instrument being attached, indicating an instrument connectivity issue.Evaluation of the monopolar curved shears confirmed the reported condition, however, the investigation concluded there were no abnor malities that would have caused or contributed to the reported condition; therefore, the investigation was not able to identify a root cause.However, the most likely cause could be traced to an instrument and sim connectivity issue.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all medtronic quality release specifications at the time of manufacture.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description

Brand Name
HUGO¿ RAS SYSTEM
Common Device Name
MODULAR ELECTROMECHANICAL SURGICAL SYSTEM
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24754563
Report Number1219930-2026-02096
Device Sequence Number21009389
Product Code SCV
UDI-Device Identifier10884521826694
UDI-Public(01)10884521826694(11)250715(20)13
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K250725
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMRASI0001
Device Catalogue NumberMRASI0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown